Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2005, 8:43 AM EST for Taylor County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 8:43 AM EST (13:43 UTC)
- Expired
- Mar 26, 2005, 9:15 AM EST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Taylor County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 261343 SVRTAE FLC123-261415- /O.NEW.KTAE.SV.W.0043.050326T1343Z-050326T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 843 AM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN FLORIDA THIS INCLUDES THE CITY OF PERRY * UNTIL 915 AM EST * AT 830 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 30 MILES SOUTHWEST OF PERRY...OR ABOUT 24 MILES SOUTHEAST OF ST. MARKS...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERRY BY 910 AM EST... LAT...LON 2996 8404 2982 8390 3015 8342 3032 8358 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:08 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 26, 3:08 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 308 AM EST SAT MAR 26 2005 .SYNOPSIS...THE 04 UTC SURFACE ANALYSIS WAS RATHER COMPLICATED, WITH A WAVY COLD FRONT EXTENDING FROM EASTERN TENNESSEE DOWN TO SOUTHEAST TEXAS. A WEAK STATIONARY FRONT EXTENDED FROM SOUTH CAROLINA DOWN TO SOUTHEAST LOUISIANA, AND AN EAST-WEST ORIENTED WARM FRONT WAS ACROSS MUCH OF THE NORTHERN GULF. THE VAPOR LOOPS SHOWS A SHORT WAVE TROUGH OVER EASTERN TEXAS. DENSE FOG IS BEING REPORTED AT MANY OF THE STATIONS IN OUR AREA. && .SHORT TERM...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY THROUGH SUNDAY. THE DENSE FOG CURRENTLY OVER OUR AREA SHOULD DISSIPATE BY MID TO LATE MORNING, SO ITS DOUBTFUL THE FOG WILL SIGNIFICANTLY HINDER INSOLATION AND INSTABILITY. WE HAVE LEANED HEAVILY TOWARDS THE GFS FOR THIS FORECAST BECAUSE IT SEEMS TO HAVE A GOOD HANDLE ON THE AFOREMENTIONED WARM FRONT. THIS FEATURE WILL BE CRITICAL TODAY BECAUSE IT MAY SERVE AS A BOUNDARY FOR ENHANCED VORTICITY AS IT PROPAGATES INLAND ACROSS OUR FORECAST AREA THIS AFTERNOON. THIS SITUATION RESEMBLES WHAT HAPPENED FRIDAY MORNING, BUT THIS TIME THERE WILL BE MORE INSTABILITY AND THE THUNDERSTORMS WILL LIKELY BE SURFACE BASED (AS OPPOSED TO ELEVATED). THE COMBINATION OF ADEQUATE DEEP LAYER VERTICAL WIND SHEAR, INSTABILITY, AND SYNOPTIC SCALE LIFT (FROM WARM AIR ADVECTION AND Q-G FORCING FROM AN APPROACHING SHORT WAVE TROUGH) WILL INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AS SOME OF THESE STORMS APPROACH AND MOVE NORTH OF THE WARM FRONT THEY COULD SPAWN TORNADOES. THE STORM PREDICTION CENTER HAS JUSTIFIABLY PLACED OUR ENTIRE COUNTY WARNING AREA IN A MODERATE RISK FOR SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF OUR AREA TONIGHT THERE MAY BE A BRIEF REPRIEVE, ESPECIALLY FOR SOUTHEAST PORTIONS OF OUR FORECAST AREA. HOWEVER, AS THE NIGHT GOES ON A SQUALL LINE WILL LIKELY DEVELOP AND MOVE EAST AHEAD OF AN APPROACHING COLD FRONT. INCREASING DEEP LAYER SHEAR, STRONG SYNOPTIC SCALE LIFT, GOOD THERMODYNAMICS, AND STRONG UPPER LEVEL DIVERGENCE INDICATE THIS SQUALL LINE WILL BE SEVERE, AND THAT STORMS THAT DEVELOP AHEAD OF THIS LINE COULD ALSO BE SEVERE. ONCE AGAIN DAMAGING WINDS, LARGE HAIL, AND TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WONT REALLY END UNTIL EARLY SUNDAY EVENING AS THE COLD FRONT FINALLY MOVES THROUGH. MONDAY WILL BE COOLER AND DRIER. && .MARINE... WINDS AND SEAS WILL LIKELY INCREASE TO ADVISORY TONIGHT, AND STAY AT ADVISORY LEVELS THROUGH MONDAY. && .FIRE WEATHER... DRY, WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 66 79 56 / 70 70 80 50 PANAMA CITY 77 67 74 54 / 70 70 80 30 DOTHAN 77 64 79 49 / 80 90 60 20 ALBANY 78 66 76 53 / 70 90 70 40 VALDOSTA 79 66 79 57 / 70 70 70 60 CROSS CITY 81 67 80 59 / 60 50 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST). GA...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST). FL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST). && FOURNIER
Hazardous weather outlook, Mar 26, 5:30 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST SAT MAR 26 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-262200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 530 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH SUNDAY... .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:15 AM EST | Severe Thunderstorm Warning | TAE | Madison, Taylor | 30 min |
| Mar 26, 9:50 AM EST | Severe Thunderstorm Warning | TAE | Madison | 25 min |
| Mar 26, 10:10 AM EST | Severe Thunderstorm Warning | TAE | Madison | 35 min |
| Mar 26, 2:35 PM EST | Severe Thunderstorm Warning | TAE | Gulf | 40 min |
| Mar 26, 6:45 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 30 min |
| Mar 26, 6:47 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.